Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 19, NWS Nashville, TN

April 26, 2016Montgomery County, Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 26, 2016, 7:50 PM CDT for Montgomery County, Stewart County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2016, 7:50 PM CDT (00:50 UTC)
Expired
Apr 26, 2016, 8:15 PM CDT
In force
25 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Montgomery County, TN, Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 43 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2016-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 589 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2016-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
589 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1834 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

746 
WUUS54 KOHX 270050
SVROHX
TNC125-161-270115-
/O.NEW.KOHX.SV.W.0019.160427T0050Z-160427T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
750 PM CDT TUE APR 26 2016

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN STEWART COUNTY IN MIDDLE TENNESSEE...
  WEST CENTRAL MONTGOMERY COUNTY IN MIDDLE TENNESSEE...

* UNTIL 815 PM CDT

* AT 750 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DOVER...MOVING
  NORTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DOVER...CUMBERLAND CITY AND INDIAN MOUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3644 8750 3635 8777 3646 8785 3664 8769
      3664 8764
TIME...MOT...LOC 0050Z 239DEG 14KT 3644 8775 

HAIL...1.00IN
WIND...60MPH
 
$$

MR3
1 follow-up statement
662 
WWUS54 KOHX 270111
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
811 PM CDT TUE APR 26 2016

TNC125-161-270121-
/O.EXP.KOHX.SV.W.0019.000000T0000Z-160427T0115Z/
STEWART TN-MONTGOMERY TN-
811 PM CDT TUE APR 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN STEWART AND WEST
CENTRAL MONTGOMERY COUNTIES WILL EXPIRE AT 815 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3644 8750 3635 8777 3646 8785 3664 8769
      3664 8764
TIME...MOT...LOC 0108Z 239DEG 14KT 3644 8775 

$$

MR3

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 6:50 PM CDT, 1 hour earlier.

Area forecast discussion, Apr 26, 6:50 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
650 PM CDT TUE APR 26 2016

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

QUIET DAY SO FAR ACROSS THE MID STATE WITH TEMPERATURES MAINLY IN
THE LOW TO MID 80S. LARGE UPPER TROUGH THAT WILL BRING SEVERE
WEATHER TO THE GREAT PLAINS HAS A SUBTLE SHORTWAVE OUT EAST OVER
THE MS RIVER VALLEY ALONG WITH A SURFACE STATIONARY/WARM FRONT
EXTENDING NORTH OF THE OH RIVER VALLEY. THIS LOOKS TO HAVE HELPED
GENERATE A STRONG MCS ACROSS MO AND SOUTHERN IL DURING THE
AFTERNOON...AND SOME OF THAT CONVECTION LOOKS TO EVENTUALLY MAKE
ITS WAY INTO THE MID STATE TONIGHT. THE HRRR AND WRF HAVE DECENT
QPF OVER THE REGION BETWEEN 03Z AND 06Z THIS EVENING...SO UPPED
POPS A BIT FOR THE EVENING FOR SOME QUICK MOVING CONVECTIVE
POTENTIAL.

MODELS HAVE BEEN TRENDING BACK A BIT ON PRECIP CHANCES OVERNIGHT
AND INTO THE MORNING WEDNESDAY...SO BACKED OFF A BIT DURING THAT
TIME. KEPT THE AFTERNOON AND EVENING ON WEDNESDAY BASICALLY THE
SAME AS THE PREVIOUS FORECAST SINCE THE MODELS HAVE BEEN
CONSISTENT WITH PRECIP TIMING. IT STILL LOOKS LIKE THE MAIN BAND
OF PRECIP WILL BE OVER THE AREA BETWEEN 00Z AND 06Z...WITH SOME
BETTER CHANCES FOR CONVECTION WEST OF I65 DURING THE LATE
AFTERNOON AFTER 21Z. THE GFS IS THE FASTEST WITH HIGHER PRECIP
POTENTIAL...BUT SHORT TERM MODELS CATCH UP BY 03Z. FOR THE MOST
PART...I65 AND WEST WILL SEE THE MOST PRECIP BEFORE 03Z...AND EAST
WILL SEE HIGHER PRECIP AFTER 03Z.

LOOKING AT SEVERE POTENTIAL FOR TOMORROW...THE SPC HAS THE SLIGHT
RISK MAINLY ALONG THE TN RIVER VALLEY...WITH A MARGINAL
ELSEWHERE. THIS IS LARGELY DUE TO THE DIURNAL SUPPORT LACKING AS
THE CONVECTION MOVES EAST. LOOKING AT MODEL SOUNDINGS...MUCAPE
VALUES ARE DECENT AT AROUND 1500-1700 J/KG ON AVERAGE. 0-6KM
SHEAR IS A BIT WEAKER THAN WHAT WE HAVE SEEN AT AROUND 40 KNOTS.
LONG STORY SHORT THE LOW LEVEL DYNAMICS ARE ON THE WEAKER
SIDE...BUT THE POTENTIAL EXISTS FOR SOME DAMAGING WIND GUSTS AND
HAIL WITH SOME EARLY STRONGER CELLS. IF STORMS GET TO THE AREA
EARLIER...POTENTIAL WILL BE A BIT BETTER AS THE INSTABILITY AND
LOW LEVEL LAPSE RATES WILL SUPPORT STRONGER STORMS. 0-6KM SHEAR
LOOKS TO PEAK AROUND 00Z...AND COMBINED WITH THE BETTER LAPSE
RATES...HAIL AND DAMAGING WINDS WILL BE MORE LIKELY SHOULD STORMS
MOVE IN DURING THE AFTERNOON AND EARLY EVENING.

SHOWERS AND THUNDERSTORMS LOOK TO LINGER INTO THE EARLY PART OF
THURSDAY AS THE UPPER LOW TRACKS TOWARDS THE GREAT LAKES REGION.
DURING THE AFTERNOON THURSDAY MOST OF THE PRECIP CHANCES WILL BE
CONFINED TO THE PLATEAU REGION. SHORTWAVE RIDGING WILL KEEP
THURSDAY NIGHT AND DURING THE DAY FRIDAY DRY ACROSS THE MID STATE.
A SHORTWAVE TROUGH AHEAD OF A LARGER UPPER TROUGH OVER THE THE
PLAINS WILL BRING CHANCES FOR SHOWERS AND THUNDERSTORMS FRIDAY
NIGHT AND INTO THE DAY SATURDAY. BOTH THE GFS AND THE ECMWF HAVE
THE CLOSED UPPER LOW SPIN FOR A BIT OVER THE PLAINS AND EJECT
SHORTWAVES OVER THE REGION THROUGH THE WEEKEND WHICH WILL KEEP
CHANCES FOR SHOWERS AND THUNDERSTORMS IN THE FORECAST. CURRENTLY
SATURDAY NIGHT LOOKS LIKE THE BETTER CHANCE FOR STRONGER STORMS
DURING THE WEEKEND...BUT ITS STILL TOO FAR OUT TO CALL. AS THE
UPPER TROUGH MOVES EAST ACROSS THE EASTERN CONUS...IT LOOKS TO
KEEP PRECIP CHANCES INTO NEXT WEEK.

&&

.AVIATION...
00Z TAF DISCUSSION.

MID STATE WELL WITHIN THE WARM SECTOR WITH FRONTAL BOUNDARY DRAPED
WEST TO EAST ACROSS NORTHERN MISSOURI...CENTRAL ILLINOIS...INTO
OHIO. COMPLEX TO OUR NORTH WITH STORMS CONCENTRATED CLOSER TO
FRONTAL ZONE AND HAVE BEEN WORKING EASTWARD THROUGH THE AFTERNOON
AND ARE NOW ENTERING FAR WESTERN KENTUCKY AT THIS TIME WITH
SOUTHERN END OF CONVECTION JUST TOUCHING KENTUCKY/TENNESSEE
BORDER. EXPECT TO SEE TAIL END OF COMPLEX TO WORK DOWN INTO MY CWA
WITH NEW DEVELOPMENT TAKING PLACE IN MIDDLE TENNESSEE MAINLY
NORTH HALF DURING THE EVENING. CANT RULE OUT A STRONG STORM OR
TWO AS COMPLEX WORKS EASTWARD.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM/AVIATION........01/BOYD
LONG TERM..................01/BOYD
Hazardous weather outlook, Apr 26, 11:04 AM CDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1104 AM CDT TUE APR 26 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-271615-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
1104 AM CDT TUE APR 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE INTO
MIDDLE TENNESSEE THIS EVENING. STRONG STORMS...AND MAYBE EVEN A
FEW MARGINALLY SEVERE STORMS...MAY BE POSSIBLE AFTER 7 PM FOR
AREAS ALONG AND NORTH OF I-40 AND ALONG AND WEST OF I-65. THIS
DOES INCLUDE THE METRO NASHVILLE AREA. THE MAIN THREATS WILL BE
DAMAGING STRAIGHT LINE WINDS AND HAIL. STORMS SHOULD WEAKEN BEFORE
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE WEDNESDAY
AFTERNOON AND EVENING. CURRENT AREA OF FOCUS IS WEST OF INTERSTATE
65 WITH DAMAGING WIND GUSTS AND HAIL AS THE MAIN THREATS, BUT AN
ISOLATED TORNADO CANNOT BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY TONIGHT AND WEDNESDAY.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH
STRUCTURAL DAMAGE
TREES OR POWER LINE DOWN

27

In the hours before

Local storm report, Apr 26, 7:22 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
722 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     HAIL             2 E DOVER               36.48N  87.81W
04/26/2016  E0.60 INCH       STEWART            TN   TRAINED SPOTTER

            DIME SIZE HAIL ESTIMATED BY TRAINED SPOTTER.

&&

EVENT NUMBER OHX1600402

MR3
Special weather statement, Apr 26, 7:22 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
722 PM CDT TUE APR 26 2016

TNZ005-006-023-270100-
MONTGOMERY TN-STEWART TN-HOUSTON TN-
722 PM CDT TUE APR 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR STEWART...NORTHWESTERN HOUSTON
AND NORTHWESTERN MONTGOMERY COUNTIES UNTIL 800 PM CDT...

AT 721 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DOVER...MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DOVER...TENNESSEE RIDGE...BIG ROCK...CUMBERLAND CITY...INDIAN MOUND AND
WOODLAWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3646 8745 3629 8788 3644 8799 3664 8785
      3664 8753
TIME...MOT...LOC 0021Z 240DEG 49KT 3641 8785

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 7:22 PM CDTSpecial Weather StatementOHXStewart38 min
Apr 26, 8:30 PM CDTSpecial Weather StatementOHXHouston, Stewart45 min
Apr 27, 12:15 AM CDTSpecial Weather StatementOHXDickson45 min
Apr 27, 4:05 PM CDTSpecial Weather StatementOHXHumphreys40 min
Apr 27, 4:24 PM CDTSevere Thunderstorm WarningOHXHouston, Humphreys36 min
Apr 27, 4:54 PM CDTSevere Thunderstorm WarningOHXDickson, Houston, Montgomery, Stewart45 min
Apr 27, 5:17 PM CDTSpecial Weather StatementOHXCheatham, Dickson28 min
Apr 27, 5:38 PM CDTSpecial Weather StatementOHXCheatham, Davidson, Robertson, Williamson37 min
Apr 27, 6:11 PM CDTSpecial Weather StatementOHXSumner, Wilson64 min
Apr 27, 6:46 PM CDTSpecial Weather StatementOHXBedford, Rutherford59 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.